MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: unknown a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a syringe 1.0ml 31ga 8mm 10bag 500 wal broke at the cannula during use.The following was reported by the initial reporter, "it was reported that needle broke off of syringe in site.Verbatim: consumer reported found 2 syringes when removed from site needle broke off in site.Two different days.Pet owner able to remove from site with his fingers.Denied reuse of items.".
 
Event or Problem Description
It was reported that a syringe 1.0ml 31ga 8mm 10bag 500 wal broke at the cannula during use.The following was reported by the initial reporter: "it was reported that needle broke off of syringe in site.Verbatim: consumer reported found 2 syringes when removed from site needle broke off in site.Two different days.Pet owner able to remove from site with his fingers.Denied reuse of items.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 0013346.D.4.Medical device expiration date: h.4.Device manufacture date: 2020-02-19.D.4.Medical device lot #: 0139917.D.4.Medical device expiration date:.H.4.Device manufacture date: 2020-06-26.D10: device available for eval yes,.D10: returned to manufacturer on: 2020-12-04.H6: investigation summary customer returned six (6) 31gx8mm, 1ml insulin syringes (5 from an open polybag from lot 0139917, and 1 loose).Consumer reported found 2 syringes when removed from site needle broke off in site.The 1 syringe returned loose was examined, and it was observed that the syringe exhibited a broken cannula; the fractured cannula was also returned by the customer.Microscopic examination of this syringe revealed characteristics such as residual bends on the hub-end of the fractured cannula, and ovality (deformation from the normally circular cross section).When viewed together these are all indicators of bending/re-straightening mode of failure.The other 5 syringes were tested for point geometry, outer diameter and lube coverage.The following was observed (specs: outer diameter for 31g cannula: 0.0100¿- 0.0105¿): data: point outer diameter (in.) lube sample 1 good 0.0103 good; sample 2 good 0.0103 good; sample 3 good 0.0103 good; sample 4 good 0.0103 good; sample 5 good 0.0103 good.All 5 tested syringes tested within specification.No evidence of manufacturing defect was observed.A review of the device history record was completed for batch # 0139917.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted for this complaint.A review of the device history record was completed for batch# 0013346.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure.The possible root cause for this issue (cannula broken): user error.No evidence of manufacturing related issues were observed on the returned samples.Microscopic examination of the returned sample revealed characteristics such as residual bends on both ends of the fractured cannula, and ovality (deformation from the normally circular cross section).When viewed together these are all indicators of bending/re-straightening mode of failure.H3 other text : see h.10.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10898748
Report Number1920898-2020-01622
Device Sequence Number19500931
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1